MDJunction - People Helping People
 
Ask a Question
03/31/2012 05:30 AM

Changing meds

mgc1
mgc1  
Posts: 25
Member

I went to a new pdoc yesterday, talked for 2 hrs and will be switching from risperidone to abilify. Im staying on the lamictal. Has anyone made a switch like this? Im hoping it goes smooth. Ive been on the risperidone for a little more than a year and definatly notice a lack of motivation, weight gain and depression. I was on abilify a few years back but that was while I was on 1600 mg tegretol and 400mg of lamictal for my epilepsy. I figured the docs were using it somehow for the seizures. Plus the copay was $50. Since I came here last week I noticed several members are on abilify also, Im hoping its successful for me. Im also hoping to loose the 30lbs I gained on the risperidone.
Reply

03/31/2012 05:33 AM
Joy75
Joy75  
Posts: 16686
Group Leader
I'm an Advocate

Wow, 2 hours is a long time to talk to your psychiatrist. That's great that he took the time to discuss things with you and spent that much time with you. I take Abilify. I switch from Geodon though not Risperidone. I didn't have any problems making the switch. As long as the new medication's mg match what the old medication's mg were you should be okay. Abilify has been good for me. It kills my hypo-mania well. I've only gained a little weight on it. A lot of people don't gain any. I hope it works out well for you. Keep us up to date on how you are doing!

03/31/2012 05:45 AM
mgc1
mgc1  
Posts: 25
Member

Yeah the 2hrs cost me $425 out of pocket since she isnt covered by my insurance. My regular psychiatrist only talks to me for 10 min and asks me if I think I need an increase or decrease. I thought that was weird so Im making a change. its funny my new doc also put me on lorazepam. My other doc said I didnt need anything for anxiety. I took one last night and slept like a baby for the first time in a while.

03/31/2012 05:48 AM
Joy75
Joy75  
Posts: 16686
Group Leader
I'm an Advocate

Wow, that's a lot of money out of pocket! It sounds like he is good and listens to you though. I'm glad he gave you the Lorazepam and you slept so good. That is great. I think you are making a great move, but it sounds really expensive. I hate it when insurance isn't accepted where you want to go. It's frustrating.

03/31/2012 06:37 AM
centerseeker
centerseeker  
Posts: 2851
VIP Member
I'm an Advocate

Good luck with the med change. I know I do well on Abilify. I am glad you were able to get such a good sleep!

03/31/2012 09:12 PM
mgc1
mgc1  
Posts: 25
Member

3rd day of the change going well. a bit moody during the change but thats nothing new for me. Everytime my meds go up/down/change pills my behavior changes to moody for a week or so. The predictability makes it easier to deal with. that lorazepam is a real anxiety pill. its also a bit disorientating, wont be able to use it during working hrs.....Im going with full strength on the abilify tomorrow and ramp down the resperidone pretty quick to get it over with. Hopefully I dont appear over the edge for a few days. We'll see.

03/31/2012 09:16 PM
Joy75
Joy75  
Posts: 16686
Group Leader
I'm an Advocate

Sounds like you have a plan. This is good. You also seem to know what changes to expect. I hope it all goes smoothly for you.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved